Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/670
Title: Symbolic analysis of switching systems : application to bifurcation analysis of DC/DC switching converters
Authors: Dai, Dong
Tse, C. K. Michael
Ma, Xikui
Subjects: Bifurcation
Border collision
Nonsmooth system
Switching converter
Symbolic analysis
Symbolic sequence
Issue Date: Aug-2005
Publisher: IEEE
Source: IEEE transactions on circuits and systems. I, Regular papers, Aug. 2005, v. 52, no. 8, p. 1632-1643.
Abstract: A symbolic method is proposed in this paper for analyzing the bifurcation behavior of switching nonsmooth systems. The proposed method focuses on the symbolic sequence describing the topological change of the system which characterizes its bifurcation behavior. The concept of block sequence is first introduced. Based on the block sequence, the smoothness of the Poincaré map is described. Moreover, two main theorems are given to detect border collision and standard bifurcations. Finally, a specific example of the buck switching converter is presented to illustrate the application of the proposed symbolic analysis method. Using the proposed method, two-dimensional (2-D) bifurcation diagrams, which can assist engineers in identifying regions of preferred or undesired operations in the select parameter space, can be easily obtained.
Rights: © 2005 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
This material is presented to ensure timely dissemination of scholarly and technical work. Copyright and all rights therein are retained by authors or by other copyright holders. All persons copying this information are expected to adhere to the terms and constraints invoked by each author's copyright. In most cases, these works may not be reposted without the explicit permission of the copyright holders.
Type: Journal/Magazine Article
URI: http://hdl.handle.net/10397/670
DOI: 10.1109/TCSI.2005.852029
ISSN: 1057-7122
Appears in Collections:EIE Journal/Magazine Articles

Files in This Item:
File Description SizeFormat 
bifurcation-analysis_05.pdf590 kBAdobe PDFView/Open


All items in the PolyU Institutional Repository are protected by copyright, with all rights reserved, unless otherwise indicated. No item in the PolyU IR may be reproduced for commercial or resale purposes.